Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Blood test done. Feeling fatigued and depressed. Had spots on mammogram. Should I go for ultrasound?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have 94 TSH; low T2, 633 akaline phosphates on recent blood test; hormone levels also skewed' cholesterol suddenly extremely high, despite medication. I was diagnosed with hashimoto's 20 some years ago and on synthroid since but TSH went from 25 last year to 94 this test. I had an utlrasound of the thyroid showing a nodule and nuclear testing scheduled for 4 weeks (no meds in the meantime). feeling horrible with extreme fatigue, some depression, extreme sweating/clamminess, muscle aches, etc. Also had a spot on my mammogram. Ordered compression views and ultrasound but after the compression views(by a tech who did not seem very confident), the tech tells me no ultrasound is needed per MD unless I want one and that would not be necessary. Curious as to why something is there one week and not the next, especially concerned with everything else going on and no answers from anyone. I am post-menopausal, on hormones for years, post-hysterectomy (still have ovaries) I being overly worried or should I insist on an ultrasound?
Posted Thu, 16 Aug 2012 in X-ray, Lab tests and Scans
Answered by Dr. Mayank Bhargava 4 hours later
Thanks for posting your query.
1) Kindly mention the normal reference range for TSH. Your TSH appears to be raised as compared to previous report and your hypothyroidism status appears to be under treated.
2) Any patient suffering from Hashimoto's thyroiditis may need higher doses of L-thyroxine because Hashimoto's may cause Thyroid atrophy.
3) Your all symptoms appears to be due to hypothyroidism: depression, fatigue, muscle aches, clamminess and except excessive sweating.
4) I am not able to open your mammogram pdf file. In spite on relying on technician views, You should consult with gynecologist for your breast problem. Is any mass in breast is also palpable?
5) Hormonal therapy may cause adenoma in breast to increase in size.
6) You should also consult with physician for hypothyroidism and should take higher doses of L-thyroxine on written prescription.
Put your query if you have.
Bets regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor